Ok, I'm a little worried because I took a fairly large dose of various atypical neuroleptics for about 4 years, drugs which can induce Parkinson's due to their interaction with Dopamine. I now have been experiencing symptoms that have me worried, such as rigidity and pain in my hands, inability to grip something loosely or normally, like it's a vice grip or nothing, some reduction in natural arm swing, tendency to slightly forward leaning posture when tired or not thinking about it. Also it seems I "trip on my tongue" more now, and my wife says I mumble a lot although I don't intend to.
I have no health insurance so can't really obtain a neurological exam unless there was an emergency to justify the ER,
so any help or insight will be greatly appreciated! Oh yeah- I'm 34
If you aren't working you should be eligible for Medicaid. If you are you might be eligible for the Medicaid Buy in for Working People with Disabilities if that exists in your state. There are other coverage options as well. You could find out more at your local independent living center:
Medications can't cause Parkinson's but what they can cause is a neurological disability similar to Parkinson's which is tardive dyskinesia which I have in advanced form. For more information google "Patient Education Tardive Dyskinesia". You need a referral to a neurologist who is a trained movement disorders specialist. If that diagnosis were made, standard options include Botox shots for specific focal dystonia, Mirapex, Aricept, Baclofen and Requip. Zofran is used experimentally. Benzodiazepenes or beta blockers are sometimes used. Clonidine has been of help for me and other people as well (it can't be taken with other heart medications). The natural remedy rhodiola when supervised by a neurologist might be of help. I have responded to the anti-convulsant Vimpat for tardive dystonia but that's a literal first used so it won't be known if other people respond in the same manner until they study that further. You could discuss all this with a movement disorders specialist if tardive dyskinesia, tardive dystonia or one of its many variants is diagnosed. If at any point you did require a neuraleptic if tardive dyskinesia were diagnosed Clozaril would still be an option.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.